Alert archive / Minnesota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 183, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jul 27, 2005, 2:22 PM CDT for Clay County, Minnesota. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2005, 2:22 PM CDT (19:22 UTC)
- Expired
- Jul 27, 2005, 3:15 PM CDT
- In force
- 53 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Clay County, MN
The radar
The Fargo/Grand Forks radar (KMVX), 85 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 7.4 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1801 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 271922 SVRFGF MNC027-272015- /O.NEW.KFGF.SV.W.0183.050727T1922Z-050727T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 222 PM CDT WED JUL 27 2005 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CLAY COUNTY IN NORTHWEST MINNESOTA * UNTIL 315 PM CDT. * AT 215 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED NEAR DILWORTH...OR 5 MILES EAST OF FARGO...MOVING TO THE NORTHEAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GLYNDON AT 240 PM AVERILL AT 300 PM 7 MILES NORTHWEST OF MUSKODA...8 MILES SOUTH OF FELTON AND 9 MILES NORTHWEST OF HAWLEY AT 315 PM REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4713 9674 4674 9674 4679 9623 4713 9623 $$ JDS
3 follow-up statements
000 WWUS53 KFGF 271934 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 232 PM CDT WED JUL 27 2005 MNC027-272015- /O.CON.KFGF.SV.W.0183.000000T0000Z-050727T2015Z/ CLAY MN- 232 PM CDT WED JUL 27 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM CDT FOR CLAY COUNTY... AT 227 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 3 MILES NORTH OF SABIN...OR 8 MILES SOUTHEAST OF FARGO...MOVING TO THE SOUTHEAST AT 20 MPH. PEA SIZE HAIL WAS REPORTED IN MOORHEAD AT 230 PM CDT. A SECOND STORM HAS DEVELOPED NORTHEAST OF GLYNDON MOVING TO THE SOUTHEAST AT 20 MPH WHICH COULD ALSO PRODUCE QUARTER SIZE HAIL. THE SEVERE THUNDERSTORM WILL BE NEAR... BAKER BY 250 PM CDT... DOWNER BY 255 PM CDT... 8 MILES SOUTHWEST OF ROLLAG BY 315 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4703 9680 4664 9677 4665 9620 4705 9621 $$ JDS
000
WWUS53 KFGF 271952
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
252 PM CDT WED JUL 27 2005
MNC027-272015-
/O.CON.KFGF.SV.W.0183.000000T0000Z-050727T2015Z/
CLAY MN-
252 PM CDT WED JUL 27 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 PM CDT FOR CLAY
COUNTY...
AT 246 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED 4 MILES
NORTHEAST OF SABIN...OR 12 MILES SOUTHEAST OF FARGO...MOVING TO THE
SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BAKER AND 8 MILES SOUTHWEST OF MUSKODA BY 305 PM CDT...
DOWNER BY 310 PM CDT...
REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCE WARNING.
LAT...LON 4688 9677 4664 9677 4664 9619 4679 9620
4694 9620 4705 9620
$$
JDS000
WWUS53 KFGF 272014
SVSFGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
314 PM CDT WED JUL 27 2005
MNC027-272024-
/O.EXP.KFGF.SV.W.0183.000000T0000Z-050727T2015Z/
CLAY MN-
314 PM CDT WED JUL 27 2005
...THE SEVERE THUNDERSTORM WARNING FOR CLAY COUNTY EXPIRED AT 315 PM
CDT...
AT 311 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM LOCATED NEAR DOWNER...OR 19 MILES SOUTHEAST OF FARGO...
MOVING TO THE SOUTHEAST AT 20 MPH.
THE THUNDERSTORM HAS WEAKENED AND WAS NO LONGER CONSIDERED SEVERE. SO
THE WARNING WAS ALLOWED TO EXPIRE AT 315 PM CDT.
LAT...LON 4688 9677 4664 9677 4664 9619 4679 9620
4694 9620 4705 9620
$$
JDSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 10:30 AM CDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 27, 10:30 AM CDT, 3 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1030 AM CDT WED JUL 27 2005 .DISCUSSION...UPDATE PLANNED THIS MORNING TO REFLECT CURRENT TRENDS. BAND OF RAIN ASSOCIATED WITH A SHORTWAVE IN NW ND WILL MOVE INTO THE DEVILS LAKE BASIN VERY SOON...MOVING INTO THE NORTHERN VALLEY JUST AFTER NOON. THIS RAIN IS BEHIND A COOL FRONT CURRENTLY SITUATED FROM KHCO-KGFK-KJMS. THE FRONT WILL DROP SOUTH AND EAST FAIRLY SLOWLY TODAY WITH SCATTERED CONVECTION AHEAD OF THE FRONT THIS AFTERNOON. SOME SUN THIS MORNING IS ALLOWING THE ATMOSPHERE TO DESTABILIZE A BIT...BUT OVERALL COVERAGE AND INTENSITY OF STORMS IS EXPECTED TO REMAIN LIMITED DUE TO THE WEAK SURFACE FEATURES AND LACK OF SIGNIFICANT UPPER SUPPORT. TEMPS WILL REMAIN COOLEST IN THE NORTHERN VALLEY WHERE CLOUDS WILL HANG ON ALL DAY...WITH ONLY SLIGHT ADJUSTMENTS NEEDED FROM THE CURRENT FORECAST. .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && JCA
Hazardous weather outlook, Jul 27, 6:25 AM CDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS 625 AM CDT WED JUL 27 2005 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-281125- BARNES ND-BENSON ND-CASS ND-CAVALIER ND-CLAY MN-EAST BECKER MN- EAST MARSHALL MN-EAST OTTER TAIL MN-EAST POLK MN- EASTERN WALSH COUNTY ND-EDDY ND-GRAND FORKS ND-GRANT MN-GRIGGS ND- HUBBARD MN-KITTSON MN-LAKE OF THE WOODS MN-MAHNOMEN MN-NELSON ND- NORMAN MN-NORTH BELTRAMI MN-NORTH CLEARWATER MN-PEMBINA ND- PENNINGTON MN-RAMSEY ND-RANSOM ND-RED LAKE MN-RICHLAND ND-ROSEAU MN- SARGENT ND-SOUTH BELTRAMI MN-SOUTH CLEARWATER MN-STEELE ND-TOWNER ND- TRAILL ND-WADENA MN-WEST BECKER MN-WEST MARSHALL MN- WEST OTTER TAIL MN-WEST POLK MN-WESTERN WALSH COUNTY ND-WILKIN MN- INCLUDING THE CITIES OF...BEMIDJI...DETROIT LAKES...DEVILS LAKE... FARGO...FERGUS FALLS...GRAFTON...GRAND FORKS...LANGDON...ROSEAU... THIEF RIVER FALLS...VALLEY CITY AND WAHPETON 625 AM CDT WED JUL 27 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE THROUGH THE AREA LATE MORNING THROUGH EARLY EVENING. WHILE AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE DURING TIME OF PEAK HEATING...3 PM UNTIL 7 PM...THE LACK OF LOW LEVEL MOISTURE AND INSTABILITY WILL KEEP MOST ACTIVITY RATHER LIGHT INTENSITY. AN UPPER LEVEL SYSTEM AND ACCOMPANIED WEAK COOL FRONT WILL MOVE THROUGH NORTHEASTERN NORTH DAKOTA THIS AFTERNOON AND INTO SOUTHEASTERN NORTH DAKOTA AND CENTRAL MINNESOTA EARLY THIS EVENING CAUSING THE CHANCE FOR THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DTR
Nearby
Severe Thunderstorm Warnings in Minnesota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.